Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Pulmonary tuberculosis, quadtab, fever, headache, urinary tract infection, antibiotic, vomiting. Alternative medicine?

my brother was diagnosed with ptb on 03may12 and started quadtab medication right away. he started having fever after around 10days of taking the medication. then he experienced severe headache which he can t tolerate. he was found to have UTI and took antibiotics. he is now confined in a hospital due to severe headache and vomiting . he said it gets worse whenever he takes quadtab. can he discontinue the use of quadtab? are there any alternative meds for ptb? thanks.
Asked On : Fri, 25 May 2012
Answers:  1 Views:  466
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
General & Family Physician 's  Response
Dec 2012
Hello Daomingsi,
Hope my answer will be of help here. Pulmonary TB when diagnosed usually have a 1st line treatment of Rifampicin + Isoniazid + Pyrazinamide + Ethambutol which are taken for the first two months, then switched to 2 medications Rifampicin + Isoniazid given 3 times a week for next 4 months (2RHEZ/4RH). This regime is recommended by WHO, CDC and other well known international organizations. They insist on patients following the treatment through and rigorously.
When situations like resistance to first line therapy, extensively drug-resistant tuberculosis (XDR-TB) or multidrug-resistant tuberculosis (MDR-TB) arise, a second line treatment is recommended. Only your doctor has the right to place on 2nd line or 3rd line as they are some specific guidelines to follow as recommended by WHO.
It is possible that your brother might be having an associated illness that came later on in the course of his treatment. If your brother was diagnosed in 3rd May 2012, and his treatment started right away, it means he must have been taking his treatment already for over 7 months already. Is there a particular reason why he is still on quadtab up till now? She should have been switched to isoniazid and rifampicin only regimens months ago and by now he must have completed his treatment already. If his doctor decided to place him on a 9 months regimen ( for reasons that are not really clear with respect to your own brother's presentation), he still had to be on only two drug regimens by now. My suggestion is for you to meet his doctor and discuss his regimen with him.
As for the side effects, they could be managed symptomatically. Normally treatment of pulmonary TB requires a series of checks up like chest x-ray and blood tests/sputum test and also clinical evaluations which would tell the doctor if his treatment is working or not. Because for treatment failure or drug resistance. They are specific regimens that need to be followed.

Hopefully this helps with your brother's condition
Answered: Wed, 19 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor